zbMATH — the first resource for mathematics

Further existence results for classical solutions of the equations of a second-grade fluid. (English) Zbl 0833.76005
A theoretical investigation is carried out on the equations of motion of an incompressible homogeneous fluid of the second grade. The question of existence and uniqueness of solution is revisited with the objective of removing a restriction on a material parameter \(\alpha =1/\rho \) imposed in previous works. By an appropriate splitting of the original problem along with the use of Schauder fixed point theorem, the authors show that if the domain \(\Omega\) is simply connected and the initial data not too large, the problem admits a unique classical solution, global in time, for any \(\alpha>0\).
This is an interesting result in the area of theoretical non-Newtonian fluid mechanics, and it is presented in a very well-written paper.

76A05 Non-Newtonian fluids
35Q35 PDEs in connection with fluid mechanics
Full Text: DOI
[1] Adams, R. A., Sobolev Spaces, Academic Press, New York (1975).
[2] Agmon, S., Douglis, A. & Nirenberg, L., Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions. II, Comm. Pure Appl. Math 17, 35-92 (1964). · Zbl 0123.28706
[3] Beirão Da Veiga, H., On a Euler type equation in hydrodynamics, Ann. Mat. Pura App. 125, 279-324 (1980). · Zbl 0576.76010
[4] Cattabriga, L., Su un problema al contorno relativo al sistema di equationi di Stokes, Rend. Sem. Mat. Univ. Padova 31, 308-340 (1961). · Zbl 0116.18002
[5] Cioranescu, D. & El Hacène, O., Existence and uniqueness for fluids of second grade, in Research Notes in Mathematics, Pitman, Boston, 109, 178-197 (1984). · Zbl 0571.76005
[6] Coscia, V. & Galdi, G. P., Existence, uniqueness and stability of regular steady motions of a second grade fluid, Int. J. Nonlinear Mech. 29, 493-506 (1994). · Zbl 0815.76006
[7] Dunn, J. E. & Fosdick, R. L., Thermodynamics, stability and boundedness of fluids of complexity 2 and fluids of second grade, Arch. Rational Mech. Anal. 56, 191-252 (1974). · Zbl 0324.76001
[8] Foias, C. & Temam, R., Remarques sur les équations de Navier-Stokes stationaires et les phénomènes successifs de bifurcation, Ann. Scuola Norm. Sup. Pisa, S. IV, 5, 29-63 (1978). · Zbl 0384.35047
[9] Fosdick, R. L. & Rajagopal, K. R., Anomalous features in the model of second grade fluids, Arch. Rational Mech. Anal. 70, 145-152 (1978). · Zbl 0427.76006
[10] Galdi, G. P., Grobbelaar-Van Dalsen, M. & Sauer, N., Existence and uniqueness of classical solutions of the equations of motion for second-grade fluids, Arch. Rational Mech. Anal. 124, 221-237 (1993). · Zbl 0804.76003
[11] Galdi,G. P. & Sequeira, A., An existence theorem of classical solutions for the equations of a second grade fluid, reprint 1993
[12] Girault, V. & Raviart, P. A., Finite Element Methods for Navier-Stokes Equations, Springer-Verlag, Berlin (1986). · Zbl 0585.65077
[13] Lions, J. L., Quelques méthodes de résolution des problèmes aux limites non linéaires, Dunod, Gauthier-Villars, Paris (1969).
[14] Oskolkov, A. P., Solvability in the large of the first boundary-value problem for a quasilinear third order system pertaining to the motion of a viscous fluid, Zap. Nauch. Semin. LOMI. 27, 145-160 (1972). · Zbl 0326.35012
[15] Oskolkov, A. P., On some model nonstationary systems in the theory of non-Newtonian fluids, Proc. Steklov Inst. Math. 127, 37-66 (1975). · Zbl 0359.76004
[16] Rajagopal, K. R., Flow of viscoelastic fluids between rotating plates, Theoretical and Comp. Fluid Dynamics 3, 185-206 (1992). · Zbl 0747.76018
[17] Rivlin, R. S. & Ericksen, J. L., Stress-deformation relations for isotropic materials, J. Rational Mech. Anal. 4, 323-425 (1955). · Zbl 0064.42004
[18] Temam, R., Navier-Stokes Equations, North-Holland, Amsterdam (1984).
[19] Ting, T. W., Certain nonsteady flows of second-order fluids, Arch. Rational Mech. Anal. 14, 1-26 (1963). · Zbl 0139.20105
[20] Truesdell, C. & Noll, W., The Nonlinear Field Theories of Mechanics, Handbuch der Physik, III/3, Springer-Verlag, Heidelberg (1965). · Zbl 0779.73004
[21] Zeidler, E., Nonlinear Functional Analysis and its Applications, Vol. I: Fixed Point Theorems Springer-Verlag, New York (1988).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.